Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Freeilluminati

Tired Of Taking Random Medications. I Need Some Advice.

Recommended Posts

Hi everyone,

I just recently turned 18 years old and i had acne ever since i was 16 years old. (grade 11). Now i am in first year of college and it still persists. Acne has considerably lowered my self confidence. I miss the days before grade 11 when i had such a soft and clean face. It was literally as clean as a baby's bottom. I have taken all types of medications, from pilled antibiotics(which caused nightime nausea) to tropical gels(diffirin adapalene) to pills made out of certain herbs. Over the summer, my seemed to improve by a lot, but whenever winter comes, i get more and it is harder to tame. I also have acne on my upper back. I also noticed that when i tan, it seems to heal.

Both of my older sisters also had acne. My oldest one had it really bad. I really do not know what to do now, I was thinking of taking Accutane, but after researching side effects i came across this site http://www.prescriptiondrug-info.com/Discuss/accutane-long-term-side-effects-191307.htm

There are pages upon pages of side effects that appear later in life.Some of them are horrifying. I was thinking about doing the regimen treatment. But benzoyl peroxide has huge side effects as well. I am thinking of taking antibiotics again.

This is the type of acne i have on my forehead and my right cheek. Do i have cystic acne?

Thanks a lot for your input.

post-190143-0-68630700-1352996729.jpg

post-190143-0-68630700-1352996729.jpg

Share this post


Link to post
Share on other sites

I'd say you have cystic acne. The upper nodule looks like it's lodged pretty deep. Tanning can help dry out your skin, which can reduce active acne, but it needs to not be overdone. Our skin is so delicate, the smallest thing sometimes can throw it out of whack!

Prescription acne meds are pretty serious business, as there are a lot of side effects to a lot of the medications. Unfortunately, since I've never been on a prescription acne med, I can't offer you any practical advice. I know a little about Accutane, as those threads tend to be really active and thus they are read a lot, but for most of it, I wouldn't know how to steer you right.

But we have lots of members who have lots of experience, so I'm bumping this thread to get some other (more informed!) opinions on here for you.

Share this post


Link to post
Share on other sites

Did it completely cure your sisters? Did their acne ever come back?

You'll really have to ask them in person AND ask them if they noticed their acne clearing up after they went on birth control. Most women go on birth control by their twenties, and their acne stays in remission not because of Accutane in high school, but because of birth control regulating their hormones.

Many women also cover their acne up with makeup, so you probably can't tell just by looking at them.

Not a comfortable conversation, for sure, but if it's in the interest of curing your own acne, hopefully they'll want to help you out.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×